Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
A misconception about Vit K
Watch this 
View More Posts Ignore
How an individual decides to manage their INR level is between them and their doctor.
Some manage INR by changing the dose of warfarin, which is one way and is used by many people; of course a doctor or nurse should be consulted.

Another way is to control a slightly higher or lower INR is by the amount of Vit K foods eaten: Of course with the consent of a doctor or coag-nurse, especially for newcomers with PE's.

There's some misconception about how Vit K works for or against an slightly out of range INR.

Simply put---- and ONLY if there are no other changed circumstances, like different supplements, illness, different drugs and other changes in the patient-----

More Vit K veggies will lower your INR
Less Vit K veggies will raise it.

***How does what I eat affect warfarin?
Foods that are high in vitamin K can affect the way warfarin works in your body. Vitamin K helps your blood clot and works against warfarin.

The more vitamin K-rich foods you eat, the lower the levels of warfarin in your body. This means your INR will be lower, and you will be more likely to form a blood clot.****

http://www.pamf.org/anticoag/patien...

In case a newbie is reading this----Consistency is the key. Check with your doctor---- if he or she wants you to control your INR by changing your dose of warfarin---- great. It's a valid way.

I'm able to control any slight change in INR up or down via Vit K intake. It's a choice we all have WITH A DOCTOR ON BOARD.
Posted on 04/02/12, 06:47 pm
34 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Pulmonary Embolism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 04/02/12  7:12pm
" seriously are you kidding me ?.all the work i've put in here ,tring to get the message out about not worrying about vitamin k .now the newbies are going to see this and i'll have to start this all over .i've been on thinners for 41 years most here will be on it less than a year .i going to go cool down and pull all my hair out .
i wonder if they have a support group in how to handle people like you that just keep putting up useless information .and confussing and scaring people .
i wonder if this is flaming .i guess i wait and see "
View More Posts Ignore
Reply #2 - 04/02/12  7:22pm
" Cavey,

Enough beating a topic to the pulp. Though I have no problem with providing information to new forum members when asked for, you have found a way to keep a thread alive beyond it's expiration date.

This forum is meant to provide fellow DVT/PE patients and their family a way to find answers to questions that their PCP has not answered, or to share personal experiences we have faced as a result of our DVT/PE. None of us hear are healthcare professionals trained in diagnosis and treatment of VTE. Posting off-topic information, irrelevant studies, or what can be conceaved as purposely keeping a thread alive for no apparent reason is "not" desired by members of this forum.

Thank you for your compliance! "
View More Posts Ignore
Reply #3 - 04/02/12  7:43pm
" Noted. "
View More Posts Ignore
Reply #4 - 04/02/12  7:54pm
" i'm back and hairless .sorry cavey
you can't control your inr numbers with vitamin k intake out lack of .the doctors have a hard enough time just trying to do it with warfarin pill they know exactly how much it weights .how much vitimin k do you need to lower or raise your INR number .what are you going to eat 14 string beans then have your blood tested .if i could have done it that way i'm sure i would have used it .30 years ago they talked about vitamin k intake .and it didn't work back then ether. "
View More Posts Ignore
Reply #5 - 04/02/12  8:20pm
" cavey
i want to apologies to you. i was very rude to you and i was brought up better then that .i just know a lot of people on here are really scared .i've lived this way my whole life so it's just part of it .i came on here not for my self but to give these people that are scared a little piece of mind .that' there not going to die and you can live a long good life .there's enough misinformation out there and sense there only going to be on it a short time.why make them worry for nothing "
View More Posts Ignore
Reply #6 - 04/02/12  8:36pm
" Thank you for the apology, Minnesota.

At least you didn't call me a pompous ass like one member did in a personal nastygram! (grin)

"In adding this Comment, I XXXX, do promise to be nice"

I guess he thought he didn't have to be 'nice' in a PM. (grin) "
View More Posts Ignore
Reply #7 - 04/02/12  8:54pm
" i'm glad you accepted my apology .you didn't deserved that . "
View More Posts Ignore
Reply #8 - 04/02/12  10:11pm
" Oh WHYYYYYYYYYYYYYY?????????????????

While I want to avoid the debate over the topic itself, the thing which I can't ignore is something you have quoted here. And again, this is not a criticism of but of the information which you have quoted here, because it's unnecessarily confusing.

"The more vitamin K-rich foods you eat, the lower the levels of warfarin in your body. This means your INR will be lower, and you will be more likely to form a blood clot.**** "

The way this describes the process in your body sounds completely opposite of how it works. Vitamin K is the thing which regardless of blood clotting issues or not is present in our bodies - that's the "given". Warfarin is a medication which we take to block the absorbtion of vitamin K, so that it cannot contribute to normal clotting (so warfarin affects how vit K works in our body, not vice versa. Things which affect more how warfarin acts in our body are things outside of our control, such as metabolism and liver function, which is why no doctor will even know how your body will process it until you take it).Vitamin K is the normal thing we should have in our bodies, warfarin is the foreign substance we need to take for a period of time (usually) so that we don't risk blood clots growing. The way the above quote reads could be easily MISUNDERSTOOD to mean the more K you eat, the less warfarin you take. It's very confusing, and I have a problem with your source information.

And this is why I don't "ignore" people, because I want to be able to see if they are dispensing questionable or misleading information and correct it if necessary. "
View More Posts Ignore
Reply #9 - 04/02/12  10:14pm
" Oh, I forgot to add a couple of (grin) (grin) at the end so you understand that this is all said in a friendly air of open debate. (grin)(wink)(smile) "
View More Posts Ignore
Reply #10 - 04/03/12  12:44am
" Bring your grin over here so i can slap it off your face!!! "

First | Previous | Page: 1 2 3 4 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web